Then I developed severe depression within days. Should I ever try it again. Nothing else helps my daily Migraine level headaches. It also caused 10# of water gain that a doctor prescribed diuretic would not take off and severe constipation. But the relief from the constant headache was beyond words.
I have suffered my entire adult life with migraines and the last 25 years with recurrent major depression (I've been hospitalized multiple times.)
I would suggest you see a specialist (neurologist) as he would know so much about migraine causes and cures, and as a bonus he would have better than average understanding of medication induced depression.
I certainly wouldn't want to take a medication that caused depression, but on the other hand when I have a migraine I would eat glass if I thought it would stop the pain.
There are so many medications out there that you shouldn't have to trade one malady for another. I've gone from 3-4 migraines a week to 3-4 a year, and I haven't been hospitalized for depression in 15 years. You just have to find the right doctor and the right medications. Good luck.
First of all, you do not want to take a medication that makes you feel depressed! Secondly, I have had migraines for 36 years and I noticed you said migraine "level" headaches. Flexeril is a muscle relaxer so it is possible your Dr thinks your headaches are stemming from a muscle spasm or pinched nerve. If that is the case, it should not need long-term treatment. My mother had a very similar experience & the headaches were on one side of her head, radiating down towards her shoulder. The Dr prescribed flexeril but only 1/2 pill at bedtime. He also had an MRI done to make sure it wasn't something more serious since she had never had migraines before. After a few weeks she was fine & no longer needs the medication.
If you are truly suffering from migraines, flexeril is not an appropriate course of treatment. If your Dr is not familiar with prevention medications (Topamax, etc) and medications that can arrest a migraine in progress - if caught in time (Imitrex, Maxalt, Relpax, etc), then I would ask for a referral to a Neurologist other Dr in your area that specializes in Migraine headaches. Most doctors should want you to see a Neurologist anyway to rule out anything serious.
I hope this helps. Let me know how you are doing.
You have only two answers grandma17 and they are the obvious ones yes / no. YES, if you have found relief for migraine run up the flag alone. The depression can always be monitored and adjustments / decision can be made at that time. Mood swings are not uncommon depending upon your crash depth I would continue taking the Flexeril (never heard of it) just to be free of the pain. NO, if you crashed into a depression wall how long does the depression last. You should do further research or stay here which is an open sourse at least until you figure it out. I envy your relief of migraine.
- Flexeril Information for Consumers
- Flexeril Information for Healthcare Professionals (includes dosage details)
- Side Effects of Flexeril (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Feb 2011 • 2 answers
Posted 24 Jun 2011 • 25 answers
Posted 29 Aug 2013 • 3 answers
Posted 18 Aug 2015 • 4 answers
Posted 23 Sep 2017 • 1 answer